Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 402, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 28, 2000, 10:28 PM CDT for Comanche County, Hamilton County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 28, 2000, 10:28 PM CDT (03:28 UTC)
- Expired
- Oct 28, 2000, 11:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Comanche County, TX, Hamilton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 111 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 28, 9:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 290329 SVRFTW TXC093-193-290415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1028 PM CDT SAT OCT 28 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COMANCHE COUNTY IN NORTH CENTRAL TEXAS HAMILTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1115 PM CDT * AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF HICO. THE STORM WAS MOVING NORTHEAST AT 25 MPH. DOPPLER RADAR DETECTED HAIL UP TO QUARTER SIZE WITH THIS SEVERE THUNDERSTORM. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR THREATENING CLOUDS APPROACH. LAT...LON 3191 9837 3176 9821 3186 9791 3202 9800
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 28, 9:50 PM CDT, 38 minutes earlier.
Area forecast discussion, Oct 28, 9:50 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
950 PM CDT SAT OCT 28 2000
THUNDERSTORMS BECOMING BETTER ORGANIZED WITH THE MAIN PIECE OF
ENERGY TONIGHT...BUT SEVERE WEATHER AND FLASH FLOOD THREAT MINIMAL
HOWEVER...STORMS SOUTH OF I20 WILL BE MOVING INTO LESS DISTURBED AIR
NEXT COUPLE OF HOURS...SO GUSTY WIND ASSOCIATED WITH BOW ECHO STORMS
POSSIBLE FROM DALLAS TO TEMPLE. HAVE NOT INTERROGATED EVENING DATA
REAL THOROUGHLY TONIGHT...BUT EXPECT SOME DECREASE IN ACTIVITY
DURING EARLY MORNING HOURS AS THE STORMS MOVE INTO SLIGHTLY MORE
STABLE AIR IN EAST TEXAS. IN THE MEANTIME...WE WILL CONTINUE THE
FLASH FLOOD WATCH UNTIL A DECREASE IN ACTIVITY IS OBSERVED. HAVE
UPDATED ZONES SLIGHTLY TO REFLECT CURRENT TRENDS...AND WILL DO SO
AGAIN BEFORE MIDNIGHT. 03
.FTW...FLASH FLOOD WATCH TONIGHT WEST OF A BONHAM...CORSICANA...
CAMERON LINEIn the hours before
Special weather statement, Oct 28, 4:29 PM CDT, 5 hours 59 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 429 PM CDT SAT OCT 28 2000 THERE IS A MODERATE RISK OF SEVERE WEATHER OVER THE EXTREME NORTHWEST PART OF NORTH TEXAS TONIGHT...GENERALLY ALONG AND WEST OF A GRAHAM...TO BRECKENRIDGE...TO CISCO LINE. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ALONG AND WEST OF A BONHAM...ENNIS...LAMPASAS LINE. THIS INCLUDES THE DALLAS/FORT WORTH METROPLEX AS WELL AS SHERMAN...GAINESVILLE... HILLSBORO...STEPHENVILLE...JACKSBORO...AND COMANCHE. A VIGOROUS UPPER LEVEL STORM SYSTEM OVER WEST TEXAS WAS PRODUCING A SQUALL LINE FROM THE TEXAS PANHANDLE TO THE LOWER PECOS VALLEY. THESE STORMS WILL SPREAD EASTWARD AS THE UPPER LEVEL SYSTEM MOVES RAPIDLY NORTHEAST ACROSS THE SOUTHERN PLAINS TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM IN ADVANCE OF THE SQUALL LINE AND AFFECT THE WESTERN HALF OF NORTH TEXAS PRIOR SUNSET. IT APPEARS THAT THE SQUALL LINE WILL AFFECT LOCATIONS FROM BOWIE TO EASTLAND BY 700 PM. THE STORMS SHOULD REACH A BONHAM...DALLAS... HAMILTON LINE AROUND 1000 PM. THE LINE OF STORMS ARE EXPECTED TO SLOW AS THEY APPROACHES EAST TEXAS AFTER MIDNIGHT. DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN SEVERE WEATHER THREAT FROM THE STRONGER STORMS. FAVORABLE TURNING AND INCREASING WIND SPEEDS WITH HEIGHT THROUGH THE VERTICAL WIND PROFILE...SUGGEST ISOLATED ROTATING SUPERCELL THUNDERSTORMS CAPABLE OF LARGE HAIL OR A BRIEF TORNADO. IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS ALSO THE POTENTIAL FOR HEAVY RAINFALL WEST OF A BONHAM...TO CORSICANA...TO CAMERON LINE WHERE A FLASH FLOOD WATCH HAS BEEN ISSUED. EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTER GROUPS SHOULD CONTINUE TO MONITOR ADDITIONAL STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN FORT WORTH AND BE READY FOR POSSIBLE ACTIVATION TONIGHT. 79
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 51 min |
| Oct 28, 8:56 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 49 min |
| Oct 28, 9:03 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 42 min |
| Oct 28, 9:21 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 24 min |
| Oct 28, 9:47 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Mills | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.